What about opioid-induced anemia?

Author: Crystal Clear Transitional Care Inc. |

Opioid-induced anemia is REAL. Your doctor/NP will request a CBC to monitor your hemoglobin levels. They will also monitor your blood pressure, heart rate, and heart rhythm and other cardiac parameters (i.e. QTc level) to ensure ALL systems are working correctly including your electrolytes, especially your potassium levels.

If you are taking an opiate and develop chest pain, you should go directly to the Emergency Room. You may also develop shortness of breath (SOB) and your oxygen saturation levels may be normal or they may drop: one is an early finding while the other is a late finding. DO NOT LET THE DOCTOR take your loved one to palliative care until you get the answer to the question: What is the diagnosis? Please consider drug-drug interactions, opiate overdose, and other differential diagnosis for a sudden drop in hemoglobin including a bleed somewhere. Treatment with a blood transfusion and/or hydration may be all that is necessary.

Read More Blog Articles